Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 62, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Nov 7, 2007, 11:53 AM EST for Broward County, Miami-Dade County, Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2007, 11:53 AM EST (16:53 UTC)
- Expired
- Nov 7, 2007, 5:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 31 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 071653 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 1153 AM EST WED NOV 7 2007 ...RED FLAG WARNING FOR THE METRO AND COASTAL AREAS OF SOUTHEAST FLORIDA... FLZ072-074-172-173-072200- /O.NEW.KMFL.FW.W.0062.071107T1653Z-071107T2200Z/ METRO BROWARD-METRO MIAMI DADE-COASTAL BROWARD-COASTAL MIAMI DADE- 1153 AM EST WED NOV 7 2007 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON FOR THE MOST OF THE METRO AND COASTAL AREAS OF PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES. DEW POINTS HAVE FALLEN ACROSS THE SOUTHEAST SECTIONS LATE THIS MORNING...WHILE AIR TEMPERATURES WARM INTO THE LOWER TO MID 80S THROUGH THE AFTERNOON HOURS. SUFFICIENT DEEP MIXING HAS OCCURRED TO DROP THE RELATIVE HUMIDITY BELOW 35 PERCENT FOR FOUR OR MORE CONSECUTIVE HOURS. ALTHOUGH DEW POINTS WILL RECOVER A LITTLE BIT WITH THE APPROACH AND PASSAGE OF THE COLD FRONT, THE RECOVERY WILL NOT BE ENOUGH, THUS...A RED FLAG WARNING HAS BEEN ISSUED FOR THE METRO AND MOST OF THE COASTAL AREAS OF SOUTHERN PALM BEACH, BROWARD AND MIAMI- DADE COUNTIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Nov 7, 11:47 AM EST, 6 minutes earlier.
Area forecast discussion, Nov 7, 11:47 AM EST, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1147 AM EST WED NOV 7 2007
.UPDATE 2...
QUICK UPDATE TO ISSUE A RED FLAG WARNING FOR THE EAST COAST
AREAS...AS IT LOOKS LIKE THE DEW POINTS WILL REMAIN IN THE 40S
THIS AFTERNOON WITH TEMPS IN THE 80S. THIS WILL KEEP THE RHS
BELOW THE 35 PERCENT FOR 4 HOURS OR MORE THIS AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 1044 AM EST WED NOV 7 2007/
UPDATE...
THE COLD FRONT WAS LOCATED OVER LAKE OKEECHOBEE LATE THIS MORNING.
THE FRONT SHOULD CONTINUE TO MOVE SOUTH THROUGH THE AFTERNOON
HOURS THROUGH THE CWA. THIS WILL KEEP THE AREA MOSTLY DRY AND
SUNNY. THE ONLY EXCEPTION TO THIS IS THE EAST COAST AREAS WHERE
THEY COULD SEE SOME CLOUDS THIS AFTERNOON AS THE FRONT PUSHES
THROUGH...BUT NO RAINFALL. SO WILL KEEP THE AREA DRY THIS AFTERNOON.
THE WINDS OVER THE CWA WATERS THIS MORNING HAVE BEEN NORTH TO
NORTHWEST AT 10 TO 15 KNOTS AND SHOULD CONTINUE THROUGH THE
AFTERNOON HOURS. THIS WILL KEEP THE SEAS AT 4 TO 6 FEET IN THE
NEAR-SHORE ATLANTIC WATERS...AND UP TO 8 FEET IN THE GULF STREAM
FOR THIS AFTERNOON. SO WILL CONTINUE TO KEEP THE SCA UP FOR SEAS
IN THE GULF STREAM AND A SCEC FOR REST OF THE ATLANTIC WATERS FOR
THIS AFTERNOON.
THE DEW POINTS LATE THIS MORNING HAVE BEEN IN THE 50S TO AROUND 60
OVER MOST OF THE CWA...EXCEPT FOR THE EAST COAST AREAS WHERE THEY
BEEN IN THE 40S TO LOWER 50S. THE DEW POINTS SHOULD INCREASE ALONG
THE EAST COAST AREAS THIS AFTERNOON...AS THE SOME LOW LEVEL MOISTURE
WORKS INTO THE AREA AHEAD OF THE FRONT. THE LAKE OKEECHOBEE AND
WEST COAST DEW POINTS SHOULD FALL INTO THE UPPER 40S TO LOWER
50S THIS AFTERNOON AS THE FRONT CLEAR THIS AREA. THE TEMPS THIS
AFTERNOON ALSO WARM UP INTO THE 70S OVER THE LAKE OKEECHOBEE AND
WEST COAST AREAS...AND INTO THE LOWER TO MID 80S ALONG THE EAST
COAST AREAS.
THEREFORE...THE RELATIVE HUMIDITIES THAT ARE CURRENTLY AROUND 35
PERCENT OVER THE EAST COAST AREAS SHOULD INCREASE INTO THE 40S
THIS AFTERNOON. SO AT THIS TIME WILL NOT ISSUE A RED FLAG WARNING
FOR THIS AREA...BUT WILL CONTINUE TO MONITOR THIS AREA THROUGH THE
AFTERNOON HOURS. THE INTERIOR AND WEST COAST AREA RELATIVE
HUMIDITIES WILL FALL FROM THE 50S INTO THE 40S THIS AFTERNOON...BUT
SHOULD REMAIN ABOVE THE CRITICAL VALUES.
AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE FCST PERIOD. CLEAR
SKIES WILL GIVE WAY TO FEW-SCT040-060 SKIES BY THE AFTERNOON. ANY
SEA BREEZE INFLUENCES ARE EXPECTED TO BE HELD NEAR THE EAST COAST
PRIOR TO THE COLD FRONT PASSAGE THIS AFTERNOON. THUS...WINDS ARE
FORECAST TO PREVAIL MAINLY OUT OF THE NW TO N THROUGH THE
AFTERNOON AT ALL TERMINALS.
UPDATED...54/BNB
AVIATION...18/GR
PREV DISCUSSION... /ISSUED 503 AM EST WED NOV 7 2007/
DISCUSSION...
LATEST GUIDANCE STILL VERY CONSISTENT REGARDING PASSAGE OF DRY
FRONT...EXPECTED TO PASS THROUGH THE REGION LATER THIS AFTERNOON
AND CONTINUING TONIGHT. ALTHOUGH MAINLY A DRY FRONT IS
EXPECTED...THERE COULD BE A FEW ISOLATED SHOWERS MAINLY OVER THE
ATLANTIC WATERS AND OVER THE EAST COAST METRO AREAS. ALTHOUGH A
20 PERCENT CHANCE OF SHOWERS WAS ASSIGNED TO EASTERN COASTAL
ZONES...ONLY EXPECT A FEW ISOLATED SHOWERS FROM TIME TO TIME.
GUIDANCE CONTINUES TO SUGGEST THAT TEMPERATURES WILL CONTINUE TO
COOL OFF...A FEW DEGREES COOLER THAN WHAT THE REGION HAS
EXPERIENCED OVER THE LAST SEVERAL DAYS...WITH MOST CHANGE LIKELY
IN THE NORTHWEST INTERIOR AND WEST COAST SECTIONS OF SOUTH
FLORIDA.
AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE FCST PERIOD. CLEAR SKIES
WILL GIVE WAY TO FEW-SCT040-060 SKIES BY AFTERNOON. ANY SEA BREEZE
INFLUENCES ARE EXPECTED TO BE HELD AT BAY TODAY...DUE TO A
STRENGTHENING DEEP NW WIND FLOW. THUS...WINDS ARE FORECAST TO
PREVAIL OUT OF THE NW EVEN THROUGH THE AFTERNOON AT ALL TERMINALS.
MARINE...
NORTHERLY WINDS ARE EXPECTED TODAY JUST AHEAD OF THE FRONT AND
CONTINUING WITH THE FRONTAL PASSAGE. LATEST SUITE OF GUIDANCE WAS
NOT CONSISTENT REGARDING THE SPEED...WITH DIFFERENCES RANGING FROM
15 TO 20 KNOTS TO AROUND 10 KNOTS OVER THE ATLANTIC WATERS...SO
FORECAST WAS A COMPROMISE WITH 10 TO 15 KNOTS. EITHER WAY THIS
WILL INTERACT WITH LOCAL GULF STREAM WITH SEAS LIKELY TO NEAR 7 FEET
AND EXPECTED TO BUILD TONIGHT WITH INCREASING NORTHERLY FLOW.
THEREFORE...SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOCAL
ATLANTIC WATERS...EXCLUDING BISCAYNE BAY.
FIRE WEATHER...
A POCKET OF DRY AIR OUT AHEAD OF THE FRONT IS FORECAST TO BE
OVER SOUTHERN SECTIONS OF THE AREA THIS AFTERNOON...AND WITH A
CONTINUED OFFSHORE WIND FLOW THROUGHOUT THE DAY...WILL LEAD TO A
FEW HOURS OF RHS OF NEAR OR SLIGHTLY BELOW 35 PERCENT.
TEMPERATURES WILL WARM TO NEAR 80 THIS AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 79 61 76 60 / 10 20 20 10
FORT LAUDERDALE 83 63 77 62 / 10 20 20 10
MIAMI 83 61 78 60 / 10 20 20 10
NAPLES 77 56 77 56 / - - - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 5 PM EST THIS AFTERNOON FOR FLZ072-FLZ074-
FLZ172-FLZ173.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM EST THURSDAY
FOR AMZ650-AMZ651-AMZ670-AMZ671.
GM...NONE.
&&
LONG TERM...04/AT
SHORT TERM/AVIATION...04/ATHazardous weather outlook, Nov 7, 4:11 AM EST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 411 AM EST WED NOV 7 2007 FLZ063-066>075-168-172>174-072300- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 411 AM EST WED NOV 7 2007 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN THE GULF STREAM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT WAVES: SEAS IN THE GULF STREAM WILL RANGE FROM 7 TO 8 FEET TODAY, THEN BUILD TO NEAR 9 FEET TONIGHT. FOR THIS REASON, A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF STREAM WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEAS IN THE GULF STREAM WILL CONTINUE AT OR ABOVE 7 FEET THROUGH EARLY FRIDAY DUE TO A PERSISTENT NORTH WIND FLOW. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.